MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 551630
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: issue: anesthesiologist pulled up lidocaine w/epinephrine using the syringe and filter straw in the tray.Multiple white, particulate found floating in solution.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) 20ml syringe and four (4) pictures were returned in connection with this complaint.Visual examination of the returned syringe noted the syringe to have white particulates floating in the fluid.The pictures depicted the same defect.The syringe and all available information has been forwarded to the manufacturer for further investigation.Per the manufacturer's investigation, the reported defect was confirmed.The sample was visually inspected and a yellowish contamination was observed inside the syringe cylinder.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.Based on the manufacturer's evaluation results, incidents of this nature can be attributed to the injection molding process.Set material in the molding tool or machine is the cause of this inclusion.This could be due to a large shear force occurring in the machine or tool, after a production break.To minimize the occurrence of this defect, the products from the first cycles are scrapped after every longer production stop.We will maintain this report for further references and continue to monitor other reports for similar occurrences.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8133449
Report Number2523676-2018-00099
Device Sequence Number1693062
Product Code OGE
UDI-Device Identifier04046964307560
UDI-Public04046964307560
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number551630
Device Lot Number0061629552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1